Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 130, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 1998, 11:32 PM CDT for Texas County, Wright County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1998, 11:32 PM CDT (04:32 UTC)
- Expired
- Jun 14, 1998, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 105 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1382 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 28.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 140433 FFWSGF MOC215-229-140830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1132 PM CDT SAT JUN 13 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 330 AM CDT * AT 1130 PM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORMS EXTENDING FROM CENTRAL AND SOUTHERN WRIGHT COUNTIES INTO SOUTHERN TEXAS COUNTY. THESE STORMS ARE MOVING EAST AT 30 MPH. RADAR INDICATES THAT 2 INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE WARNING AREA SINCE 1030 PM. * LOW WATER CROSSINGS AND OTHER POOR DRAINAGE AREAS ACROSS: TEXAS AND WRIGHT COUNTIES WILL BE VULNERABLE TO FLOODING. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. RUNNELS/ALBERT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:50 PM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, Jun 13, 2:50 PM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT SAT JUN 13 1998 18Z SFC ANALYSIS SHOWS WRMFNT XTNDG FROM CENTRAL AR THRU SCNTRL KS INTO A LOW OVER NERN CO. -TSRA FORMED LATE THIS MORNING IN AN AREA OF ENHANCED CONVERGENCE ALONG THE FRONT. VERY MUGGY AIR CURRENTLY S OF FNT WITH 75-80 DEWPOINTS ACRS ERN OK INTO CENTRAL AND SRN AR. UPPER AIR ANALYSIS THIS MORNING SHOWS DEEP LAYER OF MOISTURE ADVECTING NWD OVER WRN OK INTO KS. UPPER LVL SYSTEM...WHICH INITIALIZED OVER UTAH THIS MORNING...HAS MOVED INTO NWRN CO PER WATER VAPOR IMAGERY. ETA SEEMS TO HAVE INITIALIZED FAIRLY WELL AND HAS A GOOD FIX ON 18Z SFC LOW POSITION...SO WILL GO WITH THIS MODEL. AS UPR SYSTEM MOVES OUT OF THE RCKYS...SFC LOW WILL TRACK ACROSS NRN KS INTO NW MO BY 12Z. SFC MOISTURE CONVERGENCE AHEAD OF THE WRMFNT WILL KICK OFF CONVECTION OVR THE PLAINS THIS AFTN AND EVENING WHICH WILL TRACK ACROSS OUR AREA AS A MCS. H8 LLJ OVER 50 KTS DEVELOPS OVER NERN KS WILL INCREASE THETA-E ADVECTION OVR CENTRAL MO OVRNGT. THREAT FOR HVY RAIN EXISTS OVER CENTRAL MO COUNTIES...HAVE ALREADY COORDINATED FLASH FLOOD WATCH FOR THREE NORTHERNMOST COUNTIES. SOME LCLY HVY RAIN MAY ALSO BE PSBL OVER ERN CWA. SVR WX THREAT...PRIMARILY STRAIGHT LINE WINDS...EXISTS FOR REST OF CWA. WITH MOIST AIR PLACE...WILL GO SLIGHTLY ABOVE FWC NUMBERS. ...RECOMMENDATIONS FOR TONIGHT...FOR COORDINATION PURPOSES ONLY... JLN/SE KS...SHWRS/TSTMS LIKELY. LOW...UPR 60S. WIND S 10-15. SGF...SHWRS/TSTMS LIKELY. L0W 65-70. WIND S 10-15. UNO...SHWRS/TSTMS. LOW 65-70. WIND SE 15-20. AIZ/VIH...FLASH FLOOD WATCH...SHWRS/TSTMS. LOW LWR 60S. WIND SE 15-20. CCF SGF BB 067/081 061/082 060 02731 JLN BB 069/082 062/083 061 02731 GAEDE
In the hours before
Special weather statement, Jun 13, 6:36 PM CDT, 4 hours 56 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 636 PM CDT SAT JUN 13 1998 ...SEVERE WEATHER POSSIBLE THIS EVENING... A TORNADO WATCH HAS BEEN ISSUED UNTIL 10 PM FOR SOUTHEAST KANSAS AND AREAS OF WESTERN MISSOURI WEST OF A OSCEOLA TO AURORA LINE. THIS INCLUDES THE JOPLIN...PITTSBURG AND COLUMBUS AND FT SCOTT AREAS. THE TORNADO WATCH...NUMBER 570...INCLUDES THE SOUTHEAST KANSAS COUNTIES OF... BOURBON CHEROKEE CRAWFORD AND THE WESTERN MISSOURI COUNTIES OF... VERNON ST CLAIR LAWRENCE BARTON CEDAR JASPER DADE THUNDERSTORMS EXTENDING ACROSS CENTRAL KANSAS SOUTHWARD INTO OKLAHOMA HAVE PRODUCED NUMEROUS TORNADOES THIS AFTERNOON. THESE STORMS WERE MOVING EASTWARD AND ARE EXPECTED TO MOVE INTO THE SOUTHEAST KANSAS COUNTIES OF CHEROKEE...CRAWFORD AND BOURBON AFTER 9 PM AND THEN INTO MISSOURI OVERNIGHT. ADDITIONALLY...ISOLATED STORMS HAD ALSO DEVELOPED OVER SOUTHERN MISSOURI EARLY THIS EVENING. SOME OF THESE STORMS MAY ALSO BECOME SEVERE WITH LARGE HAIL AND UP TO 70 MPH WINDS POSSIBLE. LAS,TLY...A LARGE CLUSTER OF STORMS IS EXPECTED TO MOVE ACROSS CENTRAL MISSOURI TONIGHT BRINGING THE RISK OF FLASH FLOOD RAINFALL TO MORGAN...MILLER AND MARIES COUNTIES. RUNNELS
Special weather statement, Jun 13, 6:36 PM CDT, 4 hours 56 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 636 PM CDT SAT JUN 13 1998 ...SEVERE WEATHER POSSIBLE THIS EVENING... A TORNADO WATCH HAS BEEN ISSUED UNTIL 10 PM FOR SOUTHEAST KANSAS AND AREAS OF WESTERN MISSOURI WEST OF A OSCEOLA TO AURORA LINE. THIS INCLUDES THE JOPLIN...PITTSBURG AND COLUMBUS AND FT SCOTT AREAS. THE TORNADO WATCH...NUMBER 570...INCLUDES THE SOUTHEAST KANSAS COUNTIES OF... BOURBON CHEROKEE CRAWFORD AND THE WESTERN MISSOURI COUNTIES OF... VERNON ST CLAIR LAWRENCE BARTON CEDAR JASPER DADE THUNDERSTORMS EXTENDING ACROSS CENTRAL KANSAS SOUTHWARD INTO OKLAHOMA HAVE PRODUCED NUMEROUS TORNADOES THIS AFTERNOON. THESE STORMS WERE MOVING EASTWARD AND ARE EXPECTED TO MOVE INTO THE SOUTHEAST KANSAS COUNTIES OF CHEROKEE...CRAWFORD AND BOURBON AFTER 9 PM AND THEN INTO MISSOURI OVERNIGHT. ADDITIONALLY...ISOLATED STORMS HAD ALSO DEVELOPED OVER SOUTHERN MISSOURI EARLY THIS EVENING. SOME OF THESE STORMS MAY ALSO BECOME SEVERE WITH LARGE HAIL AND UP TO 70 MPH WINDS POSSIBLE. LAS,TLY...A LARGE CLUSTER OF STORMS IS EXPECTED TO MOVE ACROSS CENTRAL MISSOURI TONIGHT BRINGING THE RISK OF FLASH FLOOD RAINFALL TO MORGAN...MILLER AND MARIES COUNTIES. RUNNELS
Special weather statement, Jun 13, 9:40 PM CDT, 1 hour 52 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101> 104-140545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT SAT JUN 13 1998 SEVERE WEATHER CONTINUES ACROSS THE OZARKS TORNADO WATCH NUMBER 570 WILL EXPIRE AT 10 PM. THE WATCH INCLUDED AREAS NORTH OF A LINE FROM COLUMBUS TO AURORA AND INCLUDED THE PITTSBURG ...NEVADA AND OSCEOLA AREAS. A NEW TORNADO WATCH...NUMBER 572...HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THIS NEW WATCH INCLUDES AREAS SOUTH OF A LINE FROM JOPLIN TO GREENFIELD TO SPRINGFIELD AND INCLUDES THE COUNTIES OF... IN SOUTHEAST KANSAS...CHEROKEE COUNTY IN SOUTHWEST MISSOURI... JASPER DADE GREENE NEWTON LAWRENCE CHRISTIAN MCDONALD BARRY STONE TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGHOUT THE TORNADO WATCH AREA. RESIDENTS SHOULD MONITOR FOR WARNINGS AND SEEK SHELTER AS STORMS APPROACH. RUNNELS
Special weather statement, Jun 13, 9:40 PM CDT, 1 hour 52 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101> 104-140545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT SAT JUN 13 1998 SEVERE WEATHER CONTINUES ACROSS THE OZARKS TORNADO WATCH NUMBER 570 WILL EXPIRE AT 10 PM. THE WATCH INCLUDED AREAS NORTH OF A LINE FROM COLUMBUS TO AURORA AND INCLUDED THE PITTSBURG ...NEVADA AND OSCEOLA AREAS. A NEW TORNADO WATCH...NUMBER 572...HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. THIS NEW WATCH INCLUDES AREAS SOUTH OF A LINE FROM JOPLIN TO GREENFIELD TO SPRINGFIELD AND INCLUDES THE COUNTIES OF... IN SOUTHEAST KANSAS...CHEROKEE COUNTY IN SOUTHWEST MISSOURI... JASPER DADE GREENE NEWTON LAWRENCE CHRISTIAN MCDONALD BARRY STONE TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGHOUT THE TORNADO WATCH AREA. RESIDENTS SHOULD MONITOR FOR WARNINGS AND SEEK SHELTER AS STORMS APPROACH. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:03 PM CDT | Tornado Warning | SGF | Ozark, Taney | 47 min |
| Jun 13, 8:10 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Jun 13, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 50 min |
| Jun 13, 8:53 PM CDT | Tornado Warning | SGF | Cedar, Vernon | 47 min |
| Jun 13, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 49 min |
| Jun 13, 9:32 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 38 min |
| Jun 13, 10:01 PM CDT | Tornado Warning | SGF | Cedar, Dade, Polk | 64 min |
| Jun 13, 10:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 50 min |
| Jun 13, 10:33 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 52 min |
| Jun 13, 10:48 PM CDT | Tornado Warning | SGF | Greene | 32 min |
| Jun 13, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 49 min |
| Jun 13, 11:10 PM CDT | Tornado Warning | SGF | Webster | 65 min |
| Jun 13, 11:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 35 min |
| Jun 13, 11:59 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 51 min |
| Jun 14, 12:45 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 50 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.